Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 23, 2018, 2:29 PM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 24, 2018, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2018, 2:29 PM MST (21:29 UTC)
- In effect from
- Jan 24, 2018, 11:00 PM MST
- Expired
- Jan 24, 2018, 2:04 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS75 KCYS 232129 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 229 PM MST Tue Jan 23 2018 ...Strong Winds Possible Along Interstate 80 Between Laramie and Rawlins, and Interstate 25 Between Chugwater and Wheatland early Wednesday... ...High Winds Possible in the Ferris and Seminoe Mountains in Northern Carbon County from Late Wednesday Night through Thursday Afternoon... WYZ104-241200- /O.NEW.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 229 PM MST Tue Jan 23 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late Wednesday night through Thursday afternoon. * TIMING...11 PM Wednesday until 5 PM Thursday. * WINDS...Southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-110-241200- /O.CON.KCYS.HW.A.0005.180124T0700Z-180124T2200Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 229 PM MST Tue Jan 23 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH WEDNESDAY AFTERNOON... * TIMING...Midnight Tonight through Wednesday Afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts 55 to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, strong winds may result in areas of blowing and drifting snow. This could cause areas of low visibilities and slick road conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
040 WWUS75 KCYS 240753 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1253 AM MST Wed Jan 24 2018 ...Strong Winds Likely Today Along Interstate 80 Between Laramie and Rawlins, and Interstate 25 Between Chugwater and Wheatland early Wednesday... ...High Winds Possible in the Ferris and Seminoe Mountains in Northern Carbon County as Well as Arlington from Late Wednesday Night through Thursday Afternoon... WYZ110-250000- /O.UPG.KCYS.HW.A.0005.000000T0000Z-180124T2200Z/ /O.NEW.KCYS.HW.W.0006.180124T1200Z-180124T2200Z/ /O.EXA.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1253 AM MST Wed Jan 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM early this morning to 3 PM MST this afternoon. A High Wind Watch has also been issued. This High Wind Watch is in effect from this evening through Thursday afternoon. * TIMING...Warning from 5 AM this morning through 3PM this afternoon. Watch from Midnight Tonight through Wednesday Afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts 55 to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, strong winds may result in areas of blowing and drifting snow. This could cause areas of low visibilities and slick road conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-242200- /O.UPG.KCYS.HW.A.0005.000000T0000Z-180124T2200Z/ /O.NEW.KCYS.HW.W.0006.180124T1200Z-180124T2200Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1253 AM MST Wed Jan 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 3 PM MST THIS AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 AM early this morning to 3 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...5AM this morning through 3 PM this afternoon. * WINDS...West to southwest 35 to 45 MPH with gusts 55 to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, strong winds may result in areas of blowing and drifting snow. This could cause areas of low visibilities and slick road conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-250000- /O.CON.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 1253 AM MST Wed Jan 24 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * TIMING...11 PM Wednesday until 5 PM Thursday. * WINDS...Southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, especially on west to east oriented sections of roadway. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
747 WWUS75 KCYS 242104 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 204 PM MST Wed Jan 24 2018 ...Strong Winds Continuing Along Interstate 25 Between Chugwater and Wheatland This Afternoon... ...Another Round of Strong Winds Expected in the Ferris and Seminoe Mountains, as well as Arlington on Thursday Morning and Afternoon... WYZ110-251200- /O.CAN.KCYS.HW.W.0006.000000T0000Z-180124T2200Z/ /O.UPG.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ /O.NEW.KCYS.HW.W.0007.180125T0900Z-180126T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 204 PM MST Wed Jan 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM MST THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 2 AM to 6 PM MST Thursday. The High Wind Watch is no longer in effect. * TIMING...2 AM MST to 6 PM MST Thursday. * WINDS...Southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, some drifting of snow is possible which may result in poor road conditions in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-251200- /O.UPG.KCYS.HW.A.0006.180125T0600Z-180126T0000Z/ /O.NEW.KCYS.HW.W.0007.180125T0900Z-180126T0100Z/ Ferris/Seminoe/Shirley Mountains- Including the city of Seminoe Dam 204 PM MST Wed Jan 24 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM MST THURSDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 2 AM to 6 PM MST Thursday. The High Wind Watch is no longer in effect. * TIMING...2 AM MST to 6 PM MST Thursday. * WINDS...Southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, mainly along west to east oriented roads. In addition, some drifting of snow is possible which may result in poor road conditions in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-242215- /O.CON.KCYS.HW.W.0006.000000T0000Z-180124T2200Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 204 PM MST Wed Jan 24 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...Until 3 PM MST. * WINDS...West 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Hazardous travel for light weight and high profile vehicles, with an enhanced risk for blow overs. In addition, some drifting of snow is possible which may result in poor road conditions in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 23, 11:31 AM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 23, 11:31 AM MST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1131 AM MST Tue Jan 23 2018
.SHORT TERM...(Today and tonight)
Issued at 330 AM MST Tue Jan 23 2018
High pressure over the Rockies this morning. Very little in the
way of clouds being observed on IR imagery. Mid clouds over
Nebraska Panhandle moving east and should be out of the CWFA by
sunrise this morning. Water vapor imagery showing a weak shortwave
over Montana this morning. Seems to be weakening and barely
discernible.
For today, kept some snow showers in the Snowy and Sierra Madre
Ranges as all guidance showing this. But given how weak the
shortwave in Montana is looking, may need to pull those PoPs out
early. Outside the mountains, weather should be dry.
Winds on the increase this evening into Wednesday. GFS 700mb winds
up to 40kts by 03Z and 50kts by 09Z. High wind guidance showing
Craig to Casper 850/700mb height gradients increasing to 56/49mtrs
by 06Z and 67/58mtrs by 09Z tonight. Decided to issue High Wind
Watches for the Bordeaux and Arlington zones for tonight through
Wednesday afternoon with this forecast package.
.LONG TERM...(Wednesday through Monday)
Issued at 330 AM MST Tue Jan 23 2018
Winds ease a little Wednesday afternoon with the GFS showing 40kts
at 700mb across southeast Wyoming. Looks like we stay windy though
through the remainder of the week with 700mb winds remaining
elevated and Craig/Casper gradients in the mid 40 to low 50 mtr
range. Could see our next high wind event Thursday as GFS 700mb
winds out by Arlington 50-55kts.
Weak shortwave passage Friday for some snow showers in the Snowy
and Sierra Madre Ranges. Everywhere else should stay dry
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday morning)
Issued at 1131 AM MST Tue Jan 23 2018
VFR conditions will prevail through the period.
&&
.FIRE WEATHER...
Issued at 330 AM MST Tue Jan 23 2018
Gusty winds continue today through Wednesday with wind prone areas
seeing strong wind gusts near 60 mph. Elsewhere 30 to 40 mph wind
gusts will be common across southeast Wyoming. Given recent snow,
fire weather concerns minimal and will remain so as long as we
keep the snow pack.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Wednesday afternoon
for WYZ106-110.
NE...None.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...RE
FIRE WEATHER...GCCHazardous weather outlook, Jan 23, 5:11 AM MST, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 511 AM MST Tue Jan 23 2018 WYZ101>119-241215- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 511 AM MST Tue Jan 23 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT West to southwest winds will be on the increase today and particularly this evening. Wind prone areas of southeast Wyoming are likely to see wind gusts in excess of 60 mph late this evening into Wednesday. High Wind Watches are in effect for Bordeaux and Arlington from late tonight into Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Strong winds will continue most of the day Wednesday. High Wind Watches are in effect for Arlington and Bordeaux Wednesday where 60 mph gusts are expected. Another strong wind event is possible Thursday in the wind prone areas of southeast Wyoming for Arlington, Bordeaux and south Laramie Range. .Spotter information statement... Spotter activation will not be needed today and tonight. NEZ002-003-019>021-054-055-095-096-241215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 511 AM MST Tue Jan 23 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:24 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 22 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.